Hi Dr Goodman, In April 2006 I was diagnosed with epilithial OVCA Stage IIIb, serous cell, grade 3, with positive residue on the stomach, and CA 125 prior to surgery was 2500, which normalized after third chemo. Chemo had comprised of taxol and carboplatin. I completed chemo in October 2006 with a low number of 7. My tumor markers are slowly rising and it’s now at 210. Recent CT scan shows I have bilateral lymphadenopathy which my oncologist explained to me and I understand remotely. My question is about the kidneys – it says “Scarring of the mid right kidney and to a lesser degree the lower pole of the right kidney is stable. The left kidney is unremarkable. There is no evidence of hydronephrosis and no bone lesion is identified.” Doctor, is there something wrong with my right kidney? Thank you so much for your time!
It sounds like the kidney finding on the scan is unrelated to your experience with ovarian cancer. You may have had an injury or an infection to your kidney years ago. Now there is an area of the kidney that has scar. There are scans to check the actual function of the kidney called renal scans. It might be helpful to have that information. sometimes people can have an old injury and have a nonfunctioning kidney without knowing it. The other kidney is doing all the good work and the overall kidney function by blood work looks good. You should ask your doctor about that.
As far as the lymphadenopathy, that means there are some lymph nodes on the right and left side (bilateral) that are somewhat enlarged. That could be from inflammation. It could be from cancer. With the CA 125 elevated, I do worry it could be related to your cancer. What is your oncologist planning?
Hi Dr Goodman, thank you for mentioning about the renal scan. I'll look into that. My oncologist is planning chemotherapy for the elevated CA 125, but what's concerning me is the effect it will have on let's say, hypothetically, just one good kidney. I was planning to take just the stand-alone carboplatin because my hair means a lot to me. Is carboplatin damaging to the kidneys? Your comments are most appreciated!
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.